Alert archive / Iowa / Heat Advisories in 2021
Heat Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this heat advisory at Aug 10, 2021, 12:56 PM CDT for 24 counties in Iowa. It took effect at Aug 11, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 12:56 PM CDT (17:56 UTC)
- In effect from
- Aug 11, 2021, 12:00 PM CDT
- Expired
- Aug 11, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 24 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
929 WWUS73 KDMX 101756 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1256 PM CDT Tue Aug 10 2021 IAZ058>062-070>075-081>086-092>097-110200- /O.NEW.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ /O.CON.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/ Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1256 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values of 105 or greater expected. * WHERE...Portions of central into southern Iowa. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IAZ057-110200- /O.NEW.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Audubon- Including the cities of Audubon and Exira 1256 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of west central Iowa. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IAZ027-028-037>039-047>050-110000- /O.CON.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/ Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook 1256 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index of up to 105 degrees. * WHERE...Parts of central and eastern Iowa. * WHEN...Highest head index values this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
5 follow-up statements
304 WWUS73 KDMX 102345 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 645 PM CDT Tue Aug 10 2021 IAZ058>062-070>075-081>086-092>097-110745- /O.EXP.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/ /O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 645 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Heat index values of 105 or greater expected. * WHERE...Portions of central into southern Iowa. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IAZ027-028-037>039-047>050-110045- /O.EXP.KDMX.HT.Y.0005.000000T0000Z-210811T0000Z/ Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Including the cities of Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook 645 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Temperatures will continue to cool this evening dropping heat index values below hazardous levels. $$ IAZ057-110745- /O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Audubon- Including the cities of Audubon and Exira 645 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of west central Iowa. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
491 WWUS73 KDMX 110349 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1049 PM CDT Tue Aug 10 2021 IAZ057>062-070>075-081>086-092>097-111200- /O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1049 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values of 105 or greater expected. * WHERE...Portions of central into southern Iowa. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
763 WWUS73 KDMX 110724 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 224 AM CDT Wed Aug 11 2021 IAZ057>062-070>075-081>086-092>097-111530- /O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 224 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of 105 or greater expected. * WHERE...Portions of central into southern Iowa. * WHEN...From noon to 7 PM CDT today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
730 WWUS73 KDMX 111610 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1110 AM CDT Wed Aug 11 2021 IAZ057>062-070>075-081>086-092>097-120000- /O.CON.KDMX.HT.Y.0006.210811T1700Z-210812T0000Z/ Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1110 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values near 105 or higher expected. * WHERE...Portions of central and south central Iowa, mainly south of Interstate 80. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
319 WWUS73 KDMX 112350 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 650 PM CDT Wed Aug 11 2021 IAZ057>062-070>075-081>086-092>097-120100- /O.EXP.KDMX.HT.Y.0006.000000T0000Z-210812T0000Z/ Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 650 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Temperatures will continue to gradually cool this evening, therefore the advisory is allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:34 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 10, 12:34 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1234 PM CDT Tue Aug 10 2021 ...Updated Aviation... .SHORT TERM.../Today through Wednesday/ Issued at 304 AM CDT Tue Aug 10 2021 Confidence: Medium The easier part of the forecast today will be the temperatures and need for heat headlines; convection not so much though there is a better consensus now than the past 24 to 36 hours. Tonight's 04z subjective sfc analysis shows a weak low over lower Lake Michigan with a trailing boundary into southeast Iowa snaking back northwest to a low over Sioux Falls within an elongated trough of low pressure extending north into Canada. A warm front remains over western into central Iowa now with a trailing cold front from the north/south trough southwestward into South Dakota. Dewpoints are extremely high for late evening with an area of 75F dewpoints hugging the warm front in Iowa up to the Sioux Falls low. The area expands south of the front over Nebraska, most of Missouri and Illinois as well. It appears that the corn has finally caught up over portions of the region. Aloft, H850 subjective analysis shows much of the surface reflection with a trough over the Northern Plains back into the Rockies and then south into New Mexico. The wave/MCV that moved across Iowa Sunday night and Monday morning has progressed to southeast Wisconsin to Ohio at 00z Tuesday. An upstream wave over the Texas Panhandle south into Texas is likely to be our next system of importance later today. A cluster of thunderstorms over northern Kansas/southern Nebraska at 0630z will move east northeast toward Iowa by 12z and weaken into the morning hours in an area of weakening warm air advection overnight. A second area of storms is anticipated to develop in a zone of stronger warm air advection nearer the Sioux Falls low/trough across MN from now through 12z. Current indications suggest that most of any storms that develop will remain northeast of our forecast area yet this morning. As the warm front continues to lift northeast this afternoon, a cap of +12 to 13 C H700 air will ride into the area. With southwest winds and H850 temps in the 21 to 22C range by late afternoon, highs will once again easily surpass the lower 90s over the southeast half with upper 80s elsewhere. With dewpoints again in the mid to upper 70s, heat indices will hit the 100 to 105F mark in the southeast half of the forecast area and a heat advisory is already in place. Most of the day, even with strong heating and high dewpoints leading to 3500 to 4000 MUCAPE, there wont be enough convergence or forcing to initiate storms until later in the afternoon when the wave over the Texas Panhandle and another shove of H850 warm air advection arrives around 00z. So, the going thought and consensus for increasing storms continues to point toward a later afternoon/evening into overnight event. As the wave and weak sfc low track across the region overnight and with 0-6km bulk shear will remain in the 30 to 35kt range overnight, storms are expected both in southeast/southern Iowa/northern Missouri and also some along the receding warm front into southwest Wisconsin. We remain in a slight risk today with decent hail cape and some threat for wind, both seem to be conditional with respect to the warm layer aloft and inhibition nearer the surface. With the high levels of sfc/H850 moisture and warm cloud depths quite high tonight, storms that do develop will also have a chance to drop a spotty, quick inch or two of rainfall. The areas most favored would be in the southeast half of our forecast area from Waterloo southwest through about Des Moines to Creston. Overnight lows tonight will again be quite uncomfortable with lows in the mid to upper 60s north and in the lower 70s south. Tomorrow will again be quite hot; especially in the south. With the trailing boundary making its way south across the region by late afternoon/evening, there may be some storms again over the northeast and east in the afternoon hours, then spreading southeast in the evening. Highs tomorrow will be similar today; especially south of the approaching boundary with lower 90s common and heat indices in the lower 100s generally along and south of I80. Though plans are not to have a split-in-time tow day advisory out now, will consider the south for tomorrow when the remainder of the forecast in terms of thunder chances and precipitation comes into better view. .LONG TERM.../Wednesday Night through Monday/ Issued at 304 AM CDT Tue Aug 10 2021 Confidence: Medium to High Most of the activity will occur early in the period on Thursday into Thursday night as another cool front pushes south into the region. After a slightly less humid airmass Wednesday afternoon northeast into the evening, warmer air will immediately return overnight into Thursday just ahead of the next approaching boundary. Both tomorrow and Thursday show some chances for strong to a few severe storms mainly due to the continued heat and humidity as well as just enough 0-6km shear. Overall the threat for any organized, large scale activity is not looking too likely at this point but will continue to evaluate. With the arrival of the later Thursday boundary, a cooler and drier airmass will move into the region and finally bring temperatures and dewpoints back to a more comfortable level. High pressure is expected to build into the region and become locked into the Great Lakes Saturday into Monday. Minor differences aside, the GFS and Euro operational models are in general agreement. Highs through the period will cool from the 80s/90s Thursday to the 80s into the weekend with lows in the 50s/60s by the weekend as well. && .AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/ Issued at 1231 PM CDT Tue Aug 10 2021 Area of MVFR cigs tracking across central Iowa as of early afternoon. A few embedded showers were also noted over north central Iowa, gradually tracking north and east. The stratus deck should continue to track north east and eventually lead to a return to VFR at most terminals by late afternoon. Additional TSRA are possible by later this afternoon through the overnight hours, mainly across central into southern Iowa. Confidence is very low at the current time as to the location and timing of any possible TSRA activity. Have opted to only include mention of VCTS at KOTM for now, but this may need to be expanded to other terminals or eliminated as trends become more clear. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for IAZ027-028-037>039- 047>050-058>062-070>075-081>086-092>097. && SHORT TERM...REV LONG TERM...REV AVIATION...Martin
Hazardous weather outlook, Aug 10, 3:08 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 308 AM CDT Tue Aug 10 2021 IAZ004>007-015>017-023>026-033>036-044>046-057-111100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton- Crawford-Carroll-Greene-Audubon- 308 AM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is a slight chance of thunderstorms this evening, with a low risk of severe weather primarily in the form of locally strong wind gusts. It will be hot and muggy again today, with heat index values possibly approaching 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through monday Additional thunderstorm chances are forecast late Wednesday and late Thursday, especially toward central Iowa and further south and east. Severe weather may be possible at times, with strong winds being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. IAZ027-028-037>039-047>050-058>062-111100- Butler-Bremer-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Guthrie-Dallas-Polk-Jasper-Poweshiek- 308 AM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Heat Advisory is in effect for the area this afternoon and evening. See weather.gov/desmoines for details. Thunderstorm chances return from this afternoon through tonight. Severe weather will be possible, primarily this afternoon and evening in the form of strong wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances are forecast late Wednesday and late Thursday, with a threat of severe weather at times primarily in the form of strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this afternoon and evening, and possibly again Wednesday and Thursday. IAZ070>075-081>086-092>097-111100- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 308 AM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Heat Advisory is in effect for the area through this evening. See weather.gov/desmoines for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances are forecast late Wednesday and late Thursday, with a threat of severe weather at times primarily in the form of strong wind gusts. The heat index may approach or briefly exceed 100 degrees again on Wednesday afternoon and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this afternoon and evening, and possibly again Wednesday and Thursday. Lee
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:50 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 25 min |
| Aug 10, 1:48 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 42 min |
| Aug 10, 2:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 46 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
| Aug 10, 3:00 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 60 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | DMX | Tama | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.